Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 177, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 8, 2024, 1:29 PM CDT for Saint Francois County, Washington County, Missouri. It was in force for 61 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 1:29 PM CDT (18:29 UTC)
- Expired
- May 8, 2024, 2:30 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 1:32 PM CDT | TSTM WND DMG | 4 N Caledonia, MO | Tree down over power lines on Gilday Road south of Potosi. Time estimated from radar. |
| May 8, 1:40 PM CDT | HAIL 1 | Irondale, MO | Quarter sized hail reported north of Irondale at Hwy U and Savoy Road. |
| May 8, 1:44 PM CDT | HAIL 1.75 | Irondale, MO | Golf ball sized hail in Irondale. |
| May 8, 1:45 PM CDT | HAIL 1.25 | 1 Nw Leadwood, MO | Reported via facebook with picture. Time reported from public. |
| May 8, 1:46 PM CDT | HAIL 1.75 | Leadwood, MO | Quarter to golf ball sized hail reported in Leadwood. |
| May 8, 1:48 PM CDT | HAIL 1.25 | Irondale, MO | Half dollar sized hail at Hwy M and East St. |
| May 8, 1:51 PM CDT | HAIL 1 | Desloge, MO | Report from mPING: Quarter (1.00 in.). |
| May 8, 1:58 PM CDT | TSTM WND DMG | 1 Ssw Desloge, MO | Trees down on Hwy P and Barbary Road. |
| May 8, 2:01 PM CDT | HAIL 1 | 1 Sw Desloge, MO | Report from mPING: Quarter (1.00 in.) Time estimated from radar. |
| May 8, 2:23 PM CDT | HAIL 0.5 | 1 S Farmington, MO | Report from mPING: Half-inch (0.50 in.). |
| May 8, 2:25 PM CDT | HAIL 1 | 1 Ene Farmington, MO | Quarter sized hail in Farmington pictured next to quarter. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:29 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WUUS53 KLSX 081829
SVRLSX
MOC187-221-081930-
/O.NEW.KLSX.SV.W.0177.240508T1829Z-240508T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
129 PM CDT Wed May 8 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Washington County in east central Missouri...
St. Francois County in southeastern Missouri...
* Until 230 PM CDT.
* At 129 PM CDT, a severe thunderstorm was located 7 miles north of
Belleview, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
Hills, Irondale, Mineral Point, Leadington, Caledonia, Frankclay,
Doe Run, and French Village.
This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 PM CDT for southeastern
and east central Missouri.
&&
LAT...LON 3774 9065 3774 9083 3788 9086 3800 9061
3801 9057 3804 9041 3798 9032 3788 9046
3777 9033 3773 9033
TIME...MOT...LOC 1829Z 257DEG 25KT 3778 9079
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BSH4 follow-up statements
509
WWUS53 KLSX 081837
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
137 PM CDT Wed May 8 2024
MOC187-221-081930-
/O.CON.KLSX.SV.W.0177.000000T0000Z-240508T1930Z/
Washington MO-St. Francois MO-
137 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN WASHINGTON AND ST. FRANCOIS COUNTIES...
At 136 PM CDT, a severe thunderstorm was located over Irondale,
moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills,
Irondale, Leadington, Caledonia, Frankclay, Doe Run, and French
Village.
This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southeastern
and east central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3774 9065 3774 9079 3786 9081 3800 9061
3801 9057 3804 9041 3798 9032 3788 9046
3777 9033 3773 9033
TIME...MOT...LOC 1836Z 254DEG 28KT 3785 9070
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BSH505
WWUS53 KLSX 081848
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
148 PM CDT Wed May 8 2024
MOC187-221-081930-
/O.CON.KLSX.SV.W.0177.000000T0000Z-240508T1930Z/
Washington MO-St. Francois MO-
148 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EAST CENTRAL WASHINGTON AND WESTERN ST. FRANCOIS COUNTIES...
At 147 PM CDT, a severe thunderstorm was located over Leadwood,
moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills,
Irondale, Leadington, Frankclay, and French Village.
This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southeastern
and east central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3778 9065 3780 9068 3790 9069 3798 9056
3804 9041 3798 9032 3788 9046 3777 9033
3773 9033
TIME...MOT...LOC 1847Z 257DEG 25KT 3787 9060
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BSH326
WWUS53 KLSX 081855
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
155 PM CDT Wed May 8 2024
MOC221-081905-
/O.CAN.KLSX.SV.W.0177.000000T0000Z-240508T1930Z/
Washington MO-
155 PM CDT Wed May 8 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Missouri.
&&
LAT...LON 3779 9064 3790 9064 3795 9055 3798 9032
3788 9046 3777 9033
TIME...MOT...LOC 1855Z 257DEG 25KT 3788 9053
$$
MOC187-081930-
/O.CON.KLSX.SV.W.0177.000000T0000Z-240508T1930Z/
St. Francois MO-
155 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN ST. FRANCOIS COUNTY...
At 155 PM CDT, a severe thunderstorm was located over Desloge, moving
east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Leadwood, Park Hills, Leadington,
and Frankclay.
This also includes St. Joe State Park and Missouri Mines Historic
Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3779 9064 3790 9064 3795 9055 3798 9032
3788 9046 3777 9033
TIME...MOT...LOC 1855Z 257DEG 25KT 3788 9053
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BSH065
WWUS53 KLSX 081909
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
209 PM CDT Wed May 8 2024
MOC187-081930-
/O.CON.KLSX.SV.W.0177.000000T0000Z-240508T1930Z/
St. Francois MO-
209 PM CDT Wed May 8 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN ST. FRANCOIS COUNTY...
At 208 PM CDT, a severe thunderstorm was located over Bismarck,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Leadwood, Park Hills, Leadington,
and Frankclay.
This also includes St. Joe State Park and Missouri Mines Historic
Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for southeastern
Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3779 9064 3787 9063 3793 9053 3798 9032
3788 9046 3777 9033
TIME...MOT...LOC 1908Z 245DEG 23KT 3779 9061
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:54 PM CDT, 35 minutes earlier. Its key messages:
- Scattered to widespread severe thunderstorms are expected from the late this morning into this evening. All hazards are expected: large hail, damaging winds, a few strong tornadoes, and flash flooding.
- A period of much needed calmer weather and cooler temperatures is expected to end the week and continue through the weekend.
Area forecast discussion, May 8, 12:54 PM CDT, 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1254 PM CDT Wed May 8 2024
.KEY MESSAGES...
- Scattered to widespread severe thunderstorms are expected from
the late this morning into this evening. All hazards are
expected: large hail, damaging winds, a few strong tornadoes,
and flash flooding.
- A period of much needed calmer weather and cooler temperatures
is expected to end the week and continue through the weekend.
&&
.SHORT TERM... (Through Thursday Night)
Issued at 316 AM CDT Wed May 8 2024
Surface observations show a low developing over the Southern Plains
beneath southwesterly flow aloft. A cold front stretches through
the Ohio Valley and into the Mid-South. As the surface low
strengthens this morning, the front will lift northward as a warm
front. South of this front, a warm, unstable airmass will advect
into the Middle Mississippi Valley. The nose of the low level jet
will veer into southwestern Missouri this morning and force
convection along the warm front that will then move east/southeast
across the front and within a warm sector characterized by nearly
3,000 J/kg of SBCAPE and 60 kts of 0-6 km shear.
Thusly, this morning-early afternoon convection will have the
potential to be strong to severe, but its mode is uncertain, with
two scenarios possible. One is where it congeals and grows upscale
into an MCS that passes through southeastern Missouri and into the
Ohio Valley. This would pose primarily a damaging with threat,
though embedded supercells would also lead to a large hail threat. A
tornado threat would also accompany any embedded supercells, as well
as mesovortices on any line segment that is able to bow toward the
northeast given 0-3 km bulk shear of about 30 kts oriented southwest
to northeast. This scenario may dampen the severe potential of any
afternoon/evening thunderstorms. The second scenario is that morning-
early afternoon convection is able to stay more discrete and
supercellular, which would lead to a greater risk of tornadoes and
large hail that would carry into the afternoon and evening as
multiple rounds of storms develop.
Regardless of either scenario, CAMs have been consistent in
producing multiple rounds of convection through the afternoon and
into the evening within the warm sector (generally along and south
of I-70) thanks to a persistent low level jet nosing into the area
and upper-level divergence via a jet streak. The warm sector will
potentially remain just as conducive for severe thunderstorms
through the afternoon into the early evening as it is in the late
morning, with any storm capable of all severe hazards. Strong
tornadoes are of particular concern during the afternoon given 0-1
km SRH upwards of 250-300 m2/s2.
Also of concern is the potential for flash flooding. Mean PWAT from
the 00z HREF maxes out at 1.5" over southern portions of the CWA,
with the same guidance producing a swath of 2-5" in that portion of
the area given training storms. Because of this, we have issued a
Flood Watch for portions of southeastern Missouri and southwestern
Illinois.
Convection will exit the CWA this evening ahead of a cold front
sweeping through the region. This front will usher in cooler air for
Thursday, with highs running 5-10 degrees below what is expected
today. Moisture wrapping around the backside of the departing low
will produce low chances (30%) for rain mainly north of I-70 during
the afternoon and early evening.
Elmore
&&
.LONG TERM... (Friday through Tuesday)
Issued at 316 AM CDT Wed May 8 2024
At the start of the extended period on Friday, guidance consensus is
that an upper-level trough will be east of the region with a
shortwave digging southward over the CWA along the through's western
periphery. A minority of ensembles and deterministic guidance have
light rain occurring over the CWA with its passage, but given it is
the minority, a dry forecast has been maintained for now. The deep
northwesterly flow will advect cooler air into the area, with a
majority of ensemble guidance suggesting temperatures will struggle
to get out of the 60s for most locations. Yet another shortwave will
pass through the Midwest late Friday into Saturday and send a cold
front through the CWA early Saturday. Despite this cold front, mid-
level temperatures will actually warm through the day as low to mid-
level ridging builds into the area, leading to Saturday being a few
degrees warmer than Friday.
Sunday into early next week, guidance consensus is that the trough
will continue eastward as upper-level flow over the central U.S.
becomes quasi-zonal. Some deterministic guidance has a shortwave
passing through the Mid-South and Ohio Valley within this flow late
Sunday into Monday, bringing low rain chances to the area.
As we get toward the middle of next week, guidance consensus breaks
down, with ensemble clusters and deterministic models roughly split
between northwesterly flow and southwesterly flow over the Middle
Mississippi Valley. If the former comes to reality, then
temperatures will stay mild and conditions likely dry. If the latter
solution is realized, then temperatures will warm and the area could
experience more active weather.
Elmore
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1252 PM CDT Wed May 8 2024
Severe storms staying south of TAF sites at this time, but could
see storms move through St. Louis metro area TAFs between 18z and
00z Thursday. For KCOU and KJEF, just kept vicinity shower/storm
mention through the afternoon hours. With the stronger storms
could see brief periods of MVFR ceilings and visibilities,
otherwise VFR flight conditions.
By this evening as cold front moves through, winds will veer to
the southwest to west by 05z Thursday at KCOU and KJEF and by 07z
Thursday at KUIN and St. Louis metro area TAF sites. Also, wrap
around MVFR ceilings will move into KUIN by 03z Thursday and
persist through the remainder of the forecast period.
Winds will pickup by mid morning from the northwest with gusts up
to 25 kts at times.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until midnight CDT tonight for Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
Moniteau MO-Osage MO-Reynolds MO-Saint Francois MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO-Washington
MO.
IL...Flood Watch until midnight CDT tonight for Monroe IL-Randolph IL-
Saint Clair IL.
&&
WFO LSXHazardous weather outlook, May 8, 3:25 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 325 AM CDT Wed May 8 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090830- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 325 AM CDT Wed May 8 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered to widespread severe thunderstorms are expected today, mainly from late morning into early evening. All severe weather hazards are possible including large hail, damaging winds, and a few strong tornadoes. Training thunderstorms will be capable of producing locally heavy rainfall and flash flooding. A Flood Watch has been issued for portions of southeastern Missouri and southwestern Illinois. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms for parts of the area from late Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report occurrences of large hail, wind damage and tornadoes to NWS St. Louis. Elmore
In the hours before
Local storm report, May 8, 1:12 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
112 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM Hail 2 WNW Festus 38.23N 90.44W
05/08/2024 E1.75 Inch Jefferson MO Emergency Mngr
Relayed from amateur radio: golf ball sized
hail reported.
&&
LSJLocal storm report, May 8, 1:13 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
113 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM Hail Herculaneum 38.26N 90.39W
05/08/2024 E1.00 Inch Jefferson MO Public
Nickel to quarter sized hail.
&&
MRMLocal storm report, May 8, 1:15 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
115 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM Hail 2 N Olympian Village 38.17N 90.45W
05/08/2024 E1.25 Inch Jefferson MO Public
Half dollar sized hail 3 SE Hematite. Time
estimated from radar.
&&
LSJLocal storm report, May 8, 1:16 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
116 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Hail 1 ESE Hematite 38.20N 90.47W
05/08/2024 E1.75 Inch Jefferson MO Emergency Mngr
Multiple reports of ping pong to golf ball
sized hail from media, emergency manager,
and fire department.
&&
LSJLocal storm report, May 8, 1:20 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
120 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM Flash Flood 1 SW Sullivan 38.21N 91.18W
05/08/2024 Franklin MO Emergency Mngr
Winsel Creek very high and flowing very
rapidly. Road closed due to water over
roadway (not from rushing creek).
&&
LSJLocal storm report, May 8, 1:22 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
122 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM Hail Fults 38.16N 90.22W
05/08/2024 E2.50 Inch Monroe IL Law Enforcement
Estimated from picture. golf ball to tennis
ball sized hail in festus.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:01 AM CDT | Flood Watch | LSX | Cole, Crawford, Franklin, Gasconade, Iron, Jefferson and 9 more | 19 hr |
| May 8, 9:13 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 47 min |
| May 8, 9:55 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 50 min |
| May 8, 10:25 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 65 min |
| May 8, 10:49 AM CDT | Areal Flood Advisory | LSX | Cole, Moniteau, Osage | 3 hr |
| May 8, 10:53 AM CDT | River Flood Warning | LSX | Cole, Osage | 4 days |
| May 8, 10:58 AM CDT | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 47 min |
| May 8, 11:27 AM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Gasconade | 8 min |
| May 8, 11:27 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 48 min |
| May 8, 11:35 AM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 8, 11:35 AM CDT | Tornado Warning | LSX | Crawford, Franklin, Washington | 40 min |
| May 8, 11:37 AM CDT | River Flood Warning | LSX | Cole | 45 hr |
| May 8, 12:11 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 49 min |
| May 8, 12:20 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Louis, Washington | 28 min |
| May 8, 12:48 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis, Washington | 3 hr |
| May 8, 12:56 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve | 49 min |
| May 8, 1:13 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 47 min |
| May 8, 1:14 PM CDT | River Flood Warning | LSX | Osage | 33 hr |
| May 8, 1:21 PM CDT | River Flood Warning | LSX | Crawford, Washington | 33 hr |
| May 8, 1:36 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 39 min |
| May 8, 1:55 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 50 min |
| May 8, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 60 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 33 min |
| May 8, 2:44 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 3 hr |
| May 8, 3:15 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 3 hr |
| May 8, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 55 min |
| May 8, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 40 min |
| May 8, 4:42 PM CDT | River Flood Warning | LSX | Jefferson | 61 hr |
| May 8, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 51 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 29 min |
| May 8, 5:13 PM CDT | Flash Flood Warning | LSX | Jefferson | 4 hr |
| May 8, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 45 min |
| May 8, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 41 min |
| May 8, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 40 min |
| May 8, 6:05 PM CDT | Areal Flood Advisory | LSX | Crawford, Jefferson, Sainte Genevieve, Saint Francois, Washington | 3 hr |
| May 8, 6:08 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 52 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Sainte Genevieve, Saint Francois, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.